Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 38, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 11, 2012, 8:04 AM CDT for 7 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 8:04 AM CDT (13:04 UTC)
- Expired
- Jul 11, 2012, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Colorado County, TX, Grimes County, TX, Harris County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 121 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WGUS54 KHGX 111304
FFWHGX
TXC015-089-185-201-339-473-477-111600-
/O.NEW.KHGX.FF.W.0038.120711T1304Z-120711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
804 AM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN SOUTHEAST TEXAS...
SOUTHERN GRIMES COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
EXTREME NORTHEASTERN COLORADO COUNTY IN SOUTHEAST TEXAS...
WALLER COUNTY IN SOUTHEAST TEXAS...
AUSTIN COUNTY IN SOUTHEAST TEXAS...
* UNTIL 1100 AM CDT
* AT 748 AM CDT...DOPPLER RADAR CONTINUES TO SHOW TRAINING
HEAVY RAINFALL ACROSS THE THE WARNED AREA. RADAR ESTIMATES 1 TO 4
INCHES OF RAIN HAS FALLEN IN THE PAST 3 HOURS WITH THE HEAVIEST
IN WALLER COUNTY WHERE THERE IS ONGOING STREET FLOODING IN THE
PRAIRIE VIEW AREA. THE GROUND IS BECOMING SATURATED FROM THIS
AND FROM RAINFALL FROM PAST DAYS. RAINFALL RATES OF 1 TO 3 INCHES
PER HOUR ARE OCCURRING AND ADDITIONAL HEAVY RAIN WILL QUICKLY
RUNOFF TO PRODUCE FLASH FLOODING AND STREET FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRENHAM...KATY...JERSEY VILLAGE...TOMBALL...HEMPSTEAD...SEALY...
PRAIRIE VIEW...BELLVILLE...BROOKSHIRE...PINEHURST...WALLER...
MAGNOLIA...SAN FELIPE...PINE ISLAND...MONTGOMERY...PATTISON...
STAGECOACH AND TODD MISSION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3030 9650 3037 9615 3036 9615 3033 9616
3037 9614 3047 9561 2997 9549 2965 9556
2979 9582 2974 9625 2999 9654
$$2 follow-up statements
324
WGUS74 KHGX 111515
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 AM CDT WED JUL 11 2012
TXC015-089-185-201-339-473-477-111600-
/O.CON.KHGX.FF.W.0038.000000T0000Z-120711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON TX-GRIMES TX-HARRIS TX-MONTGOMERY TX-COLORADO TX-
WALLER TX-AUSTIN TX-
1015 AM CDT WED JUL 11 2012
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
WASHINGTON...SOUTHERN GRIMES...NORTHWESTERN HARRIS...WESTERN
MONTGOMERY...EXTREME NORTHEASTERN COLORADO...WALLER AND AUSTIN
COUNTIES...
AT 1008 AM CDT...LIGHT TO MODERATE RAIN IS OCCURRING...WITH A FEW
EMBEDDED HEAVY DOWNPOURS. STREET FLOODING IS BEING REPORTED IN
WALLER AND BRENHAM. AUSTIN COUNTY SHERIFF REPORTS SEVERAL FLOODED
ROADS ACROSS THE NORTHERN PART OF THE COUNTY. ALTHOUGH RAINFALL
RATES HAVE SUBSIDED FROM EARLIER LEVELS THE GROUND IS SATURATES.
THIS ADDITIONAL RAIN EVEN THOUGH MOSTLY LIGHT TO MODERATE WILL STILL
RUNOFF AND CONTRIBUTE TO ONGOING FLOODING. PORTIONS OF THIS WARNING
MAY NEED TO BE EXTENDED. DO NOT DRIVE INTO FLOODED ROADS!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRENHAM...KATY...JERSEY VILLAGE...TOMBALL...HEMPSTEAD...SEALY...
PRAIRIE VIEW...BELLVILLE...BROOKSHIRE...PINEHURST...WALLER...
MAGNOLIA...SAN FELIPE...PINE ISLAND...MONTGOMERY...PATTISON...
STAGECOACH AND TODD MISSION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3030 9650 3037 9615 3036 9615 3033 9616
3037 9614 3047 9561 2997 9549 2965 9556
2979 9582 2974 9625 2999 9654
$$545
WGUS74 KHGX 111605
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1105 AM CDT WED JUL 11 2012
TXC201-477-015-473-185-089-339-111610-
/O.EXP.KHGX.FF.W.0038.000000T0000Z-120711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON TX-GRIMES TX-HARRIS TX-MONTGOMERY TX-COLORADO TX-
BRAZOS TX-WALLER TX-AUSTIN TX-
1105 AM CDT WED JUL 11 2012
...THE FLASH FLOOD WARNING FOR WASHINGTON...SOUTHERN GRIMES...
NORTHWESTERN HARRIS...WESTERN MONTGOMERY...EXTREME NORTHEASTERN
COLORADO...EXTREME SOUTHEASTERN BRAZOS...WALLER AND AUSTIN
COUNTIES HAS EXPIRED...
THE RAINFALL HAS TEMPORARILY ENDED ACROSS A GOOD PART OF THE
WARNING AREA AND ONLY LIGHT RAIN CURRENTLY REMAINS ACROSS THE
OTHER PARTS. THIS SHOULD ALLOW FOR STREET FLOODING TO GRADUALLY
DRAIN. IN THE MEANTIME...DO NOT DRIVE ACROSS FLOODED ROADS!
WE ARE CURRENTLY MONITORING ADDITIONAL DEVELOPMENT BOTH NORTH AND
SOUTH OF THE REGION. IT WILL NOT TAKE MUCH FOR THIS AREA TO FLOOD
ONCE AGAIN...EVEN WITH MODERATE RAINFALL. SO...ADDITIONAL WARNINGS
REMAIN A POSSIBILITY TODAY.
LAT...LON 3030 9650 3037 9615 3036 9615 3033 9616
3037 9614 3047 9561 2997 9549 2965 9556
2979 9582 2974 9625 2999 9654
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:46 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 11, 6:46 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
646 AM CDT WED JUL 11 2012
.DISCUSSION...
EXPANDED FF WATCH FURTHER INLAND AND EXTENDED THRU THE DAY.
TRAINING BANDS LOOK TO BE DEVELOPING FURTHER INLAND AND IF THE
NAM12 IS ONTO THINGS (WHICH IT APPEARS TO HAVE INITIALIZED
WELL...WILL REALLY NEED TO WATCH THE HOUSTON METRO AREA AND
SURROUNDING COUNTIES WITHIN THE NEXT 4-6 HOURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 73 90 73 89 / 70 40 50 30 40
HOUSTON (IAH) 87 74 90 73 91 / 90 40 50 30 40
GALVESTON (GLS) 88 78 88 78 88 / 90 40 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...99Hazardous weather outlook, Jul 11, 6:55 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 655 AM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 655 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH FOR MOST OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME AREAS NEAR THE COAST HAVE ALREADY RECEIVED 6 TO 8 INCHES OF RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL HEAVY RAINFALL. AN ADDITIONAL LOCALIZED TO 4 TO 6 INCH AMOUNTS ARE POSSIBLE WHERE TRAINING HEAVY RAINFALL SETS UP. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTHEAST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POTENTIAL FLOODING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:21 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 114 min |
| Jul 11, 4:41 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more | 64 hr |
| Jul 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 116 min |
| Jul 11, 4:56 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 11, 5:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 2 hr |
| Jul 11, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 118 min |
| Jul 11, 6:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more | 2 hr |
| Jul 11, 6:29 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 62 hr |
| Jul 11, 7:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 7:36 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 11, 10:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 12:19 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 41 min |
| Jul 11, 12:59 PM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.